Effect of Internal Pressure on the Influence Coefficients of Spherical Shells

[+] Author and Article Information
G. B. Cline

Missiles and Space Division, Lockheed Aircraft Corporation, Sunnyvale, Calif.

J. Appl. Mech 30(1), 91-97 (Mar 01, 1963) (7 pages) doi:10.1115/1.3630112 History: Received August 01, 1961; Online September 16, 2011


Uniform asymptotic solutions are found for the differential equations governing the symmetric bending of spherical shells of constant thickness subjected to self-equilibrating edge loads and internal pressure. The solutions include the effect of nonlinear coupling of the stresses and edge loads. These solutions are used to obtain expressions for the influence coefficients of both a spherical cap and the complementary portion of the sphere. The effect of the pressure coupling on these influence coefficients is presented graphically.

Copyright © 1963 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In